Alert archive / Oklahoma / Red Flag Warnings in 2011
Red Flag Warning 19, NWS Norman, OK
NWS Norman, OK issued this red flag warning at Apr 13, 2011, 3:58 PM CDT for 29 counties in Oklahoma; 8 counties in Texas. It took effect at Apr 14, 2011, 10:00 AM CDT. It was in force for 11 hr. 8 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 13, 2011, 3:58 PM CDT (20:58 UTC)
- In effect from
- Apr 14, 2011, 10:00 AM CDT
- Expired
- Apr 14, 2011, 9:00 PM CDT
- In force
- 11 hr
- Issued by
- NWS Norman, OK
All 37 counties
Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Carter County, OK, Cleveland County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Garfield County, OK, Garvin County, OK, Grady County, OK, Greer County, OK, Harmon County, OK, Jackson County, OK, Jefferson County, OK, Kingfisher County, OK, Kiowa County, OK, Logan County, OK, Love County, OK, Major County, OK, McClain County, OK, Murray County, OK, Oklahoma County, OK, Roger Mills County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 69 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 14, 3:50 PM CDT | HAIL 1 | 1 Sw Davis, OK | |
| Apr 14, 4:00 PM CDT | HAIL 2 | N Davis, OK | THE HAIL WAS REPORTED ON THE NORTH SIDE OF TOWN |
| Apr 14, 4:21 PM CDT | HAIL 1.25 | Hickory, OK | |
| Apr 14, 4:30 PM CDT | HAIL 4.25 | Sulphur, OK | MAINLY QUARTER SIZED HAIL WITH A FEW SOFTBALL SIZED PIECES. REPORT RELAYED VIA SULPHUR POLICE DEPARTMENT. |
| Apr 14, 5:00 PM CDT | HAIL 1 | 3 W Overbrook, OK | PUBLIC REPORT OF QUARTER SIZED HAIL. |
| Apr 14, 5:07 PM CDT | HAIL 1.75 | 2 S Sulphur, OK | |
| Apr 14, 7:05 PM CDT | HAIL 1.75 | Davis, OK | |
| Apr 14, 7:40 PM CDT | TORNADO | Lake Of The Arbuckles, OK | DELAYED REPORT RELAYED THROUGH KFOR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.0 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2692 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 253 m²/s²
- 0-3 km storm-relative helicity
- 302 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
476 WWUS84 KOUN 132058 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 358 PM CDT WED APR 13 2011 ...EXTREME WILDFIRE POTENTIAL THURSDAY... .ON THURSDAY...A DRYLINE WILL MOVE EAST ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS. STRONG WINDS... LOW HUMIDITY... AND HOT TEMPERATURES WILL COMBINE TO INCREASE THE WILDFIRE POTENTIAL WEST OF THE DRYLINE. A COLD FRONT WILL MOVE ACROSS THE REGION THURSDAY NIGHT SHIFTING WINDS TO THE NORTHWEST MAKING FIREFIGHTING EFFORTS OF ANY ONGOING FIRES DIFFICULT. OKZ021>023-033>038-044-TXZ083>090-140500- /O.UPG.KOUN.FW.A.0020.110414T1500Z-110415T0200Z/ /O.NEW.KOUN.FW.W.0019.110414T1500Z-110415T0200Z/ /O.CON.KOUN.FW.W.0018.000000T0000Z-110414T0100Z/ BECKHAM-WASHITA-CADDO-HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE- COTTON-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 358 PM CDT WED APR 13 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR PARTS OF SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM CDT THURSDAY FOR FOR PARTS OF SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 9 PM CDT THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND...SOUTH AT 20 TO 30 MPH THIS AFTERNOON WITH HIGHER GUSTS. ON THURSDAY...SOUTHWEST TO WEST WINDS AT 20 TO 30 MPH WITH GUSTS ABOVE 40 MPH. * HUMIDITY...15 TO 20 PERCENT THIS AFTERNOON. 5 TO 10 PERCENT ON THURSDAY. * TEMPERATURE...MIDDLE TO UPPER 80S THIS AFTERNOON. UPPER 80S TO AROUND 90 ON THURSDAY AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$ OKZ009-010-014>018-024-027-039-045-140500- /O.CON.KOUN.FW.A.0020.110414T1500Z-110415T0200Z/ ELLIS-WOODWARD-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER- CANADIAN-GRADY-STEPHENS-JEFFERSON- 358 PM CDT WED APR 13 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... * WIND...SOUTHWEST TO WEST WINDS AT 20 TO 30 MPH WITH GUSTS OVER 40 MPH. * HUMIDITY...15 TO 20 PERCENT. * TEMPERATURE...UPPER 70S TO MID 80S. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR WEATHER FORECASTS AND INFORMATION. && $$
4 follow-up statements
748 WWUS84 KOUN 140207 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 907 PM CDT WED APR 13 2011 ...EXTREME WILDFIRE POTENTIAL THURSDAY... .ON THURSDAY...A DRYLINE WILL MOVE EAST ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS. STRONG WINDS... LOW HUMIDITY... AND HIGH TEMPERATURES WILL COMBINE TO INCREASE THE WILDFIRE POTENTIAL WEST OF THE DRYLINE. A COLD FRONT WILL MOVE ACROSS THE REGION THURSDAY NIGHT SHIFTING WINDS TO THE NORTHWEST MAKING FIREFIGHTING EFFORTS OF ANY ONGOING FIRES DIFFICULT. OKZ021>023-033>038-044-TXZ083>090-141015- /O.CON.KOUN.FW.W.0019.110414T1500Z-110415T0200Z/ BECKHAM-WASHITA-CADDO-HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE- COTTON-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 907 PM CDT WED APR 13 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM CDT THURSDAY FOR SOUTHWEST OKLAHOMA AND ADJACENT PARTS OF NORTH TEXAS... * WIND...SOUTHWEST TO WEST WINDS AT 20 TO 30 MPH WITH GUSTS ABOVE 40 MPH. * HUMIDITY...5 TO 10 PERCENT. * TEMPERATURE...UPPER 80S TO AROUND 90. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$ OKZ005>007-011-012-019-025-028-029-040-041-046-141015- /O.EXA.KOUN.FW.A.0020.110414T1500Z-110415T0200Z/ WOODS-ALFALFA-GRANT-MAJOR-GARFIELD-LOGAN-OKLAHOMA-MCCLAIN- CLEVELAND-GARVIN-MURRAY-CARTER- 907 PM CDT WED APR 13 2011 ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING. * WIND...SOUTHWEST TO WEST WINDS AT 20 TO 30 MPH WITH GUSTS OVER 40 MPH. * HUMIDITY...10 TO 20 PERCENT. * TEMPERATURE...UPPER 70S TO MID 80S. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$ OKZ009-010-014>018-024-027-039-045-141015- /O.CON.KOUN.FW.A.0020.110414T1500Z-110415T0200Z/ ELLIS-WOODWARD-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER- CANADIAN-GRADY-STEPHENS-JEFFERSON- 907 PM CDT WED APR 13 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... * WIND...SOUTHWEST TO WEST WINDS AT 20 TO 30 MPH WITH GUSTS OVER 40 MPH. * HUMIDITY...10 TO 20 PERCENT. * TEMPERATURE...UPPER 70S TO MID 80S. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR WEATHER FORECASTS AND INFORMATION. FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$
187 WWUS84 KOUN 140904 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 404 AM CDT THU APR 14 2011 ...EXTREME WILDFIRE POTENTIAL TODAY... .A DRYLINE WILL MOVE EAST ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS TODAY. STRONG WINDS... LOW HUMIDITY... AND HIGH TEMPERATURES WILL COMBINE TO INCREASE THE WILDFIRE POTENTIAL WEST OF THE DRYLINE. A COLD FRONT WILL MOVE ACROSS THE REGION THURSDAY NIGHT SHIFTING WINDS TO THE NORTHWEST MAKING FIREFIGHTING EFFORTS OF ANY ONGOING FIRES DIFFICULT. OKZ005>007-009>012-018-019-141015- /O.CAN.KOUN.FW.A.0020.110414T1500Z-110415T0200Z/ WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-GARFIELD-KINGFISHER- LOGAN- 404 AM CDT THU APR 14 2011 ...FIRE WEATHER WATCH IS CANCELLED FOR NORTHERN AND PARTS OF CENTRAL OKLAHOMA... THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE FIRE WEATHER WATCH. DESPITE WARM TEMPERATURES AND GUSTY WINDS... HUMIDITIES ARE EXPECTED TO REMAIN ABOVE 20 PERCENT TODAY. $$ OKZ014>017-024-025-027>029-039>041-045-046-141715- /O.UPG.KOUN.FW.A.0020.110414T1500Z-110415T0200Z/ /O.EXA.KOUN.FW.W.0019.110414T1500Z-110415T0200Z/ ROGER MILLS-DEWEY-CUSTER-BLAINE-CANADIAN-OKLAHOMA-GRADY-MCCLAIN- CLEVELAND-STEPHENS-GARVIN-MURRAY-JEFFERSON-CARTER- 404 AM CDT THU APR 14 2011 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CDT THIS EVENING FOR PARTS OF WEST CENTRAL... CENTRAL... AND SOUTH CENTRAL OKLAHOMA... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CDT THIS EVENING. * WIND...SOUTHWEST TO WEST AT 20 TO 30 MPH WITH GUSTS TO ABOVE 40 MPH POSSIBLE. * HUMIDITY...10 TO 20 PERCENT. * TEMPERATURE...MID 70S TO LOW 80S. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$ OKZ050-141715- /O.EXA.KOUN.FW.W.0019.110414T1500Z-110415T0200Z/ LOVE- 404 AM CDT THU APR 14 2011 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CDT THIS EVENING FOR PARTS OF SOUTH CENTRAL OKLAHOMA... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CDT THIS EVENING. * WIND...SOUTHWEST TO WEST WINDS AT 20 TO 30 MPH WITH GUSTS AROUND 40 MPH POSSIBLE. * HUMIDITY...15 TO 20 PERCENT. * TEMPERATURE...LOW TO MID 80S. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$ OKZ021>023-033>038-044-TXZ083>090-141715- /O.CON.KOUN.FW.W.0019.110414T1500Z-110415T0200Z/ BECKHAM-WASHITA-CADDO-HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE- COTTON-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 404 AM CDT THU APR 14 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CDT THIS EVENING FOR PARTS OF WESTERN OKLAHOMA AND ALL OF WESTERN NORTH TEXAS... * WIND...SOUTHWEST TO WEST WINDS AT 20 TO 35 MPH WITH GUSTS ABOVE 40 MPH POSSIBLE. * HUMIDITY...5 TO 10 PERCENT. * TEMPERATURE...MID 80S TO AROUND 90. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$
507 WWUS84 KOUN 141204 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 704 AM CDT THU APR 14 2011 ...EXTREME WILDFIRE POTENTIAL TODAY... .A DRYLINE WILL MOVE EAST ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS TODAY. STRONG WINDS... LOW HUMIDITY... AND HIGH TEMPERATURES WILL COMBINE TO INCREASE THE WILDFIRE POTENTIAL WEST OF THE DRYLINE. A COLD FRONT WILL MOVE ACROSS THE REGION THURSDAY NIGHT SHIFTING WINDS TO THE NORTHWEST MAKING FIREFIGHTING EFFORTS OF ANY ONGOING FIRES DIFFICULT. OKZ014>017-021>025-027>029-033>041-044>046-050-TXZ083>090-142100- /O.CON.KOUN.FW.W.0019.110414T1500Z-110415T0200Z/ ROGER MILLS-DEWEY-CUSTER-BLAINE-BECKHAM-WASHITA-CADDO-CANADIAN- OKLAHOMA-GRADY-MCCLAIN-CLEVELAND-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-COTTON-JEFFERSON-CARTER- LOVE-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 704 AM CDT THU APR 14 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR PARTS OF WESTERN... CENTRAL... AND SOUTHERN OKLAHOMA... AND ALL OF WESTERN NORTH TEXAS... * WIND...SOUTHWEST TO WEST AT 20 TO 30 MPH WITH GUSTS TO ABOVE 40 MPH POSSIBLE. * HUMIDITY...5 TO 20 PERCENT. * TEMPERATURE...MID 70S TO AROUND 90. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$
434 WWUS84 KOUN 142034 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 334 PM CDT THU APR 14 2011 ...EXTREME WILDFIRE POTENTIAL THIS AFTERNOON AND FRIDAY... .A DRYLINE HAS MOVED EAST ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS TODAY. STRONG WINDS... LOW HUMIDITY... AND HIGH TEMPERATURES HAVE COMBINED TO INCREASE THE WILDFIRE POTENTIAL WEST OF THE DRYLINE. A COLD FRONT WILL MOVE ACROSS THE REGION TONIGHT SHIFTING WINDS TO THE NORTHWEST MAKING FIREFIGHTING EFFORTS AT ANY ONGOING FIRES DIFFICULT. OKZ011-012-018-019-150200- /O.EXA.KOUN.FW.W.0019.000000T0000Z-110415T0200Z/ MAJOR-GARFIELD-KINGFISHER-LOGAN- 334 PM CDT THU APR 14 2011 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. * WIND...SOUTHWEST TO WEST AT 20 TO 30 MPH WITH GUSTS TO ABOVE 35 MPH POSSIBLE. * HUMIDITY...5 TO 20 PERCENT. * TEMPERATURE...MID 70S TO AROUND 90. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$ OKZ014-016-021>023-033>038-044-TXZ083>090-150330- /O.NEW.KOUN.FW.A.0021.110415T1600Z-110416T0200Z/ /O.CON.KOUN.FW.W.0019.000000T0000Z-110415T0200Z/ ROGER MILLS-CUSTER-BECKHAM-WASHITA-CADDO-HARMON-GREER-KIOWA- JACKSON-TILLMAN-COMANCHE-COTTON-HARDEMAN-FOARD-WILBARGER-WICHITA- KNOX-BAYLOR-ARCHER-CLAY- 334 PM CDT THU APR 14 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. THE RED FLAG WARNING FOR THIS AFTERNOON IS STILL IN EFFECT. * WIND...SOUTHWEST TO WEST AT 20 TO 30 MPH WITH GUSTS TO ABOVE 35 MPH THIS AFTERNOON. NORTHWEST AT 30 TO 40 MPH WITH GUSTS EXCEEDING 50 MPH ON FRIDAY. * HUMIDITY...5 TO 20 PERCENT THIS AFTERNOON. 10 TO 20 PERCENT FRIDAY. * TEMPERATURE...MID 70S TO LOW 90S THIS AFTERNOON. MID 60S TO MID 70S FRIDAY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. MONITOR WEATHER FORECASTS AND INFORMATION. && $$ OKZ015-017-024-025-027>029-039>041-045-046-050-150200- /O.CON.KOUN.FW.W.0019.000000T0000Z-110415T0200Z/ DEWEY-BLAINE-CANADIAN-OKLAHOMA-GRADY-MCCLAIN-CLEVELAND-STEPHENS- GARVIN-MURRAY-JEFFERSON-CARTER-LOVE- 334 PM CDT THU APR 14 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WIND...SOUTHWEST TO WEST AT 20 TO 30 MPH WITH GUSTS TO ABOVE 35 MPH POSSIBLE. * HUMIDITY...5 TO 20 PERCENT. * TEMPERATURE...MID 80S TO AROUND 90. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Apr 13, 3:24 PM CDT, 34 minutes earlier.
Area forecast discussion, Apr 13, 3:24 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
324 PM CDT WED APR 13 2011
.DISCUSSION...
UPPER TROUGH ALONG WEST COAST WILL APPROACH THE SOUTHERN PLAINS
TONIGHT INTO THURSDAY. MODELS SIMILAR IN DEVELOPING CLOSED LOW
OVER KANSAS THURSDAY AFTERNOON/EVENING. MEANWHILE...FRONTAL
BOUNDARY ACROSS OK PANHANDLE/NORTHWEST OK WILL MAKE SOME PROGRESS
TO THE SOUTHEAST TODAY BUT WILL STALL TONIGHT AS SURFACE LOW
DEEPENS ACROSS TEXAS PANHANDLE.
WILDFIRE AND SEVERE STORM CONCERNS WILL INCREASE BY THURSDAY
AFTERNOON. DRYLINE IS FORECAST TO APPROACH I-35 CORRIDOR BY
20-21Z. INSTABILITY AND SHEAR WILL BE SUFFICIENT FOR SUPERCELL
STORMS WITH LARGE HAIL AND PERHAPS TORNADOES. WILL BE INTERESTING
TO SEE HOW HRRR AND LOCAL WRF HANDLE CONVECTIVE TRENDS TOMORROW.
EXTREME WILDFIRE CONDITIONS WILL DEVELOP BEHIND THE DRYLINE
THURSDAY AFTERNOON. WILL LIKELY UPGRADE THURSDAY'S FIRE WEATHER
WATCH TO A RED FLAG WARNING...ESPECIALLY ACROSS SOUTHWEST 1/4 OF
FA AND LEAVE REST AS A WATCH.
STRONG WINDS WILL DEVELOP BEHIND A COLD FRONT THURSDAY NIGHT INTO
FRIDAY. WILL LIKELY NEED A WIND ADVISORY AND A RED FLAG WARNING FOR
PARTS OF THE AREA ON FRIDAY. TEMPERATURES FOR A RED FLAG WARNING
MAY BE HARDER TO COME BY FRIDAY...BUT SOUTHERN HALF OF AREA SHOULD
REACH UPPER 60S TO LOWER 70S.
WINDS WILL DIMINISH QUICKLY FRIDAY EVENING/NIGHT. THIS WILL ALLOW
TEMPS TO APPROACH THE FREEZING MARK BY SATURDAY MORNING.
NORTHERN AND PARTS OF WESTERN OK MAY BE MORE LIKELY TO SEE
FREEZING TEMPS SAT AM.
TEMPERATURES WILL WARM GOING INTO SUNDAY WITH ANOTHER FRONT EXPECTED
AROUND TUESDAY. WILL MAINTAIN SLIGHT POPS FOR MONDAY INTO TUESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 57 86 48 67 / 10 20 10 10
HOBART OK 53 81 49 69 / 10 10 10 10
WICHITA FALLS TX 61 89 48 76 / 10 10 10 0
GAGE OK 48 70 42 67 / 10 10 10 10
PONCA CITY OK 55 82 44 62 / 10 30 60 20
DURANT OK 61 82 51 70 / 10 30 20 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
EVENING FOR OKZ009-010-014>018-024-027-039-045.
RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR OKZ021>023-
033>038-044.
RED FLAG WARNING FROM 10 AM TO 9 PM CDT THURSDAY FOR OKZ021>023-
033>038-044.
TX...RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR TXZ083>090.
RED FLAG WARNING FROM 10 AM TO 9 PM CDT THURSDAY FOR TXZ083>090.
&&Hazardous weather outlook, Apr 13, 11:46 AM CDT, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1146 AM CDT WED APR 13 2011
OKZ004>048-050>052-TXZ083>090-141000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1146 AM CDT WED APR 13 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
ISOLATED THUNDERSTORMS WILL BE POSSIBLE LATE TONIGHT.
DISCUSSION...
AN ISOLATED THUNDERSTORM OR TWO MAY DEVELOP LATE TONIGHT AS MOISTURE
MOVES NORTH TOWARD THE AREA. HOWEVER... SEVERE WEATHER IS NOT
EXPECTED DUE TO THE MINIMAL AMOUNT OF AVAILABLE INSTABILITY.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY APR 14.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...15 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...LESS THAN 5 PERCENT.
OTHER HAZARDOUS WEATHER...
MODERATE SOUTH WINDS... LOW HUMIDITY AND DRY VEGETATION WILL AGAIN
RESULT IN VERY HIGH TO EXTREME WILDFIRE POTENTIAL THIS AFTERNOON.
SEE THE RED FLAG WARNING FOR DETAILS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY AFTERNOON
AND EARLY EVENING...MAINLY NEAR AND EAST OF INTERSTATE 35. THE
STORMS ARE EXPECTED TO OCCUR AHEAD OF A DRYLINE THAT WILL PUSH INTO
CENTRAL OKLAHOMA IN THE AFTERNOON IN RESPONSE TO A STRONG UPPER
LEVEL STORM SYSTEM MOVING THROUGH THE CENTRAL AND SOUTHERN PLAINS.
THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS ON MONDAY AND
TUESDAY.
OTHER HAZARDOUS WEATHER...
ALTHOUGH DRY AND BREEZY WEATHER WILL KEEP THE WILDFIRE POTENTIAL
VERY HIGH TO EXTREME THROUGH MUCH OF THE WEEK... FIRE WEATHER
CONDITIONS WILL BE OF GREATEST CONCERN ON THURSDAY MAINLY WEST OF
INTERSTATE 35. SEE THE LATEST FIRE WEATHER WATCH PRODUCT FOR
ADDITIONAL DETAILS. THOUGH TEMPERATURES WILL COOL RELATIVE TO
THURSDAY...STRONG NORTHWEST WINDS AND LOW HUMIDITY BEHIND A COLD
FRONT MAY LEAD TO EXTREME WILDFIRE POTENTIAL ON FRIDAY.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
THURSDAY.In the hours before
Local storm report, Apr 13, 10:28 AM CDT, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1028 AM CDT WED APR 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1024 AM WILDFIRE 7 NE INDIAHOMA 34.69N 98.66W
04/13/2011 COMANCHE OK EMERGENCY MNGR
A WILDFIRE NEAR THE WICHITA MOUNTAINS WILDLIFE REFUGE HAS
CONSUMED APPROXIMATELY 2000 ACRES AND IS UNCTONTAINED AT
THIS TIME.
&&
MAThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 3:27 AM CDT | Fire Weather Watch | OUN | Alfalfa, Beckham, Blaine, Caddo, Canadian, Carter and 27 more | 25 hr |
| Apr 13, 11:19 AM CDT | Red Flag Warning | OUN | Beckham, Caddo, Comanche, Cotton, Greer, Harmon and 4 more | 9 hr |
Nearby
Red Flag Warnings in Oklahoma, 2011Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.